Ohio, 2005Tornado and Flooding in Ohio, August 30, 2005
August 30, 2005 · NWS ILN · 5 events in 5 counties and zones
4 flood, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 30, 2:05 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 30, 2:05 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
305 PM EDT TUE AUG 30 2005
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
THE CENTER OF KATRINA WAS LOCATED OVER WESTERN KY THIS AFTERNOON AND
A LARGE AREA OF RAIN OR SHOWERS...SOME HEAVY AT TIMES COVERED MUCH
OF THE FORECAST AREA. GFS IS THE MODEL OF CHOICE TODAY. THIS
INDICATES THE CENTER OF THE REMNANTS OF KATRINA WILL MOVE NE TO THE
TRI-STATE AREA THIS EVENING AND THEN CONTINUE NE ALONG A TRACK CLOSE
TO THE I-71 CORRIDOR. BY WEDNESDAY MORNING THE CENTER OF THE
REMNANTS SHOULD BE ENTERING WESTERN NY. THE HEAVIEST RAIN WILL
CONTINUE THROUGH 06Z AND THEN TAPER OFF FROM SW TO NE ACROSS THE
FORECAST AREA. WILL CONTINUE THE FLOOD WATCHES IN THE SOUTH TILL
ABOUT 10Z WEDNESDAY AND ACROSS THE CENTRAL PART OF FORECAST AREA
UNTIL ABOUT 16Z WEDNESDAY. SE PART OF CWA HAS BEST POTENTIAL FOR
SEVERE WEATHER THIS EVENING. BY 00Z THURSDAY...KATRINA WILL BE WELL
TO OUR NE AND THE FORECAST AREA WILL BE DRY. A WEAK BOUNDARY MAY
MOVE THROUGH THE AREA THURSDAY BUT DO NOT EXPECT ENOUGH DYNAMICS OR
MOISTURE TO RESULT IN PRECIPITATION. SO...DRY CONDITIONS EXPECTED
WEDNESDAY NIGHT THROUGH REMAINDER OF SHORT TERM. WILL CONTINUE WITH
CURRENT TEMPERATURE TRENDS WHICH ARE CLOSE TO MAV.
&&
.LONG TERM (FRIDAY THROUGH TUESDAY)...
FOR FRIDAY...A WEAK BNDRY MOVES ACROSS THE AREA. HOWEVER...GFS TIME
HEIGHT PROFILES SHOW LITTLE MOISTURE...SO WILL KEEP FRIDAY DRY. THE
REMAINDER OF THE EXTENDED LOOKS DRY AS WELL AT THIS POINT...AS HIGH
PRESSURE SETTLES OVER...AND THEN MOVES EAST OF THE REGION THROUGH
TUESDAY.
LOOKING AT MODEL AND HPC GUIDANCE...HIGH AND LOW TEMPS WILL
GENERALLY BE NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD.
&&
.PREVIOUS DISCUSSIONS...
THE FOLLOWING WAS ISSUED AT 138 PM EDT TUE AUG 30 2005
.AVIATION (18Z-18Z)...
REMNANTS OF HURRICANE KATRINA WAS NEAR KBWG WITH ITS ASSOCIATED
PRECIP SHIELD OVER ALL TAF SITES BUT KCMH AND KLCK. THIS WILL NOT BE
THE CASE FOR LONG AS IT KILN RADAR SHOWING PRECIP WILL FILL IN OVER
KCMH AND KLCK. SURFACE ANALYSIS SHOWS A WARM FRONT ACROSS CENTRAL
KENTUCKY. THIS FRONT SHOULD NOT MAKE IT UP INTO TAF SITES AS KATRINA
IS EXPECTED TO MOVE VERY CLOSE TO KCVG...KILN AND KCMH ON ITS WAY
TO KERI BY 12 WED MORNING.
WILL KEEP SIMILAR FORECAST GOING AS PREVIOUS FORECAST. FIRST 9 TO
12 HOURS WILL HAVE MODERATE TO HEAVY RAINFALL OVER TAF
SITES...THEN WILL BACK OF TO -RA BEFORE ENDING. AT THIS POINT THINK
THREAT OF THUNDER IS TO THE SOUTH AND EAST OF TAF SITES. GENERALLY
IFR CONDITIONS WILL CONTINUE FOR FIRST 12 TO 18 HOURS OF FORECAST
WITH A SLOW IMPROVEMENT FOR THE LAST 6 HOURS.
TIPTON
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FOR OHZ070>074-077>082-088 UNTIL 6 AM WEDNESDAY.
...FLOOD WATCH FOR OHZ045-046-051>056-060>065 UNTIL NOON
WEDNESDAY.
KY...FLOOD WATCH FOR KYZ089>100 UNTIL 6 AM WEDNESDAY.
IN...FLOOD WATCH FOR INZ050-058-059 UNTIL NOON WEDNESDAY.
...FLOOD WATCH FOR INZ066-073>075-080 UNTIL 6 AM WEDNESDAY.
&&Hazardous weather outlook, Aug 30, 4:12 AM EST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
512 AM EDT TUE AUG 30 2005
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-310915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
412 AM EST TUE AUG 30 2005 /512 AM EDT TUE AUG 30 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD RAIN IS EXPECTED TODAY AND TONIGHT AS THE REMNANTS OF
HURRICANE KATRINA MOVE THROUGH THE REGION. SCATTERED THUNDERSTORMS
WILL ALSO BE POSSIBLE THIS AFTERNOON INTO THIS EVENING. LOCALLY
HEAVY DOWNPOURS WILL OCCUR. RAINFALL AMOUNTS OF TWO TO THREE
INCHES WILL BE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. A FLOOD WATCH
IS IN EFFECT TODAY AND TONIGHT FOR MOST OF THE AREA. PLEASE
REFERENCE PRODUCT CLEFFAILN FOR MORE DETAILS.
A FEW OF THE THUNDERSTORMS MAY BE SEVERE THIS AFTERNOON AND THIS
EVENING...MAINLY ALONG AND TO THE SOUTHEAST OF INTERSTATE 71. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND. THE POSSIBILITY
ALSO EXISTS FOR ISOLATED TORNADOES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
In the hours before
Special weather statement, Aug 30, 10:56 AM EST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1156 AM EDT TUE AUG 30 2005
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-302200-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
1056 AM EST TUE AUG 30 2005 /1156 AM EDT TUE AUG 30 2005/
REMNANTS OF HURRICANE KATRINA WILL RAPIDLY MOVE NORTHEAST INTO
CENTRAL OHIO BY MIDNIGHT TONIGHT. THIS WILL BRING THE THREAT OF
HEAVY RAIN AND ISOLATED SEVERE THUNDERSTORMS. THE STORM PREDICTION
CENTER IN NORMAN OKLAHOMA HAS PLACED MUCH OF NORTHERN KENTUCKY AND
SOUTHEAST OHIO IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE
GREATEST CHANCE OF SEVERE WEATHER WILL BE SOUTH AND EAST OF
INTERSTATE 71. DAMAGING WINDS WILL BE THE PRIMARY THREAT. HOWEVER...
AN ISOLATED TORNADO WILL BE POSSIBLE.
STAYED TUNED TO NOAA ALL HAZARDS RADIO OR YOUR LOCAL MEDIA OUTLET
FOR FURTHER UPDATES AND DETAILS.
TIPTON
Flood, Hamilton
- When
- August 30, 3:30 PM EST to 4:30 PM EST
- Where
- Hamilton forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 41.133, -82.567
The remnants of Hurricane Katrina moved across the Ohio Valley, producing a steady, soaking rain. Many locations received three to four inches of rain throughout the day. Several roads were flooded within the Cincinnati, Columbus and Dayton metropolitan areas.
Tornado, Warren
- When
- August 30, 4:45 PM EST to 4:48 PM EST
- Where
- Warren County, 2 mi SSE of Morrow
- Rating
- F0
- Path length
- 2 mi
- Path width
- 300 yd
- Property damage
- $20,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.367, -84.217
A weak tornado moved northwest near the city of Morrow. One house sustained damage to the roof and an enclosed patio. Several trees were uprooted and broken off along the tornado path.
Flood, Montgomery
- When
- August 30, 5:00 PM EST to 6:30 PM EST
- Where
- Montgomery forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.150, -84.533
The remnants of Hurricane Katrina moved across the Ohio Valley, producing a steady, soaking rain. Many locations received three to four inches of rain throughout the day. Several roads were flooded within the Cincinnati, Columbus and Dayton metropolitan areas.
Flood, Franklin
- When
- August 30, 7:00 PM EST to 9:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 41.533, -81.200
The remnants of Hurricane Katrina moved across the Ohio Valley, producing a steady, soaking rain. Many locations received three to four inches of rain throughout the day. Several roads were flooded within the Cincinnati, Columbus and Dayton metropolitan areas.
Flood, Licking
- When
- August 30, 7:15 PM EST to 9:00 PM EST
- Where
- Licking forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
The remnants of Hurricane Katrina moved across the Ohio Valley, producing a steady, soaking rain. Many locations received three to four inches of rain throughout the day. Several roads were flooded within the Cincinnati, Columbus and Dayton metropolitan areas.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Virginia, August 30, 2005$2.1 million · F1 · 6 events
- Flooding in Ohio, August 30 to 31, 2005$910,000 · 9 events
- Strong Wind in Kentucky, August 30, 2005$288,000 · 13 events
- Flood in Ohio, August 30 to 31, 2005$325,000 · 1 event
- Strong Wind in Tennessee, August 30, 2005$49,000 · 22 events
- Heavy Rain in Vermont, August 30 to 31, 2005$50,000 · 4 events
- Flash Flooding in Massachusetts, August 30, 2005$35,000 · 4 events
- Strong Wind in Tennessee, August 30, 2005$40,000 · 1 event
- Strong Wind in Tennessee, August 30, 2005$35,000 · 1 event
- Damaging Winds in Maryland, August 30, 2005$30,000 · 60 kt wind · 3 events
- Tornado in North Carolina, August 30, 2005F1 · 1 event
- Tornado in Pennsylvania, August 30, 2005F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468965, 5468963, 5468964, 5468966, 5468967.